Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 368, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 13, 2003, 6:48 PM CDT for Dickson County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2003, 6:48 PM CDT (23:48 UTC)
- Expired
- Jul 13, 2003, 7:25 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Dickson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1439 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
970 WUUS54 KOHX 132348 SVRBNA TNC043-140025- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 650 PM CDT SUN JUL 13 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DICKSON COUNTY IN TENNESSEE * UNTIL 725 PM CDT * AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF CHARLOTTE...OR 6 MILES NORTH OF DICKSON...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DICKSON AROUND 705 PM CDT BURNS AROUND 720 PM CDT WHITE BLUFF AROUND 725 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. && LAT...LON 3628 8740 3614 8755 3588 8725 3607 8704 $$ GIRODO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:55 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 13, 3:55 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 355 PM CDT SUN JUL 13 2003 SHORT DISCUSSION...WITH ALL OF MIDDLE TENNESSEE IN A SVR WATCH UNTIL 6 PM...8 PM EAST INCLUDING MOST THE CUMBERLAND PLATEAU. ALL 13/12Z MODELS SHOW UPPER TROUGH WILL WEAKEN OVER MIDDLE TENNESSEE AND SHIFT EAST ON MONDAY. THIS WILL LOWER THE RAIN CHANCE. WESTERN RIDGE IS VERY WARM...AND THE THICKNESS PATTERN SETS UP FOR SOME POSSIBLE MCS ACTION INTO MIDDLE TENNESSEE BEGINNING TUESDAY EVENING. IN ADDITION...WARMER TEMPERATURES WILL BE ON TAP. BNA 068/089 069/092 071 521 CSV 064/083 063/085 066 531 .BNA....NONE. 04
Hazardous weather outlook, Jul 13, 2:33 PM CDT, 4 hours 15 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-141030- HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE NASHVILLE TN 115 PM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM CDT FOR MOST OF MIDDLE TENNESSEE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. THE MAIN THREAT WILL BE LARGE HAIL UP TO GOLF BALL SIZE...ALONG WITH DAMAGING WINDS TO 60 MPH OR MORE. SHOWERS AND THUNDERSTORMS WILL BEGIN DIMINISHING THIS EVENING WHEN DAYTIME HEATING ENDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS IS LIKELY FOR THE REST OF THE AFTERNOON AND INTO EARLY THIS EVENING. STEIGERWALDT
In the hours before
Local storm report, Jul 13, 4:54 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
454 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
420 PM SUMMITVILLE TN WIND DAMAGE
07/13/03 COFFEE SEVERAL LARGE TREES
DOWN REPORTED BY
AMATEUR RADIO OPERATOR
ROSELocal storm report, Jul 13, 5:05 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
505 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
501 PM 3 NW JOELTON TN 1.00 INCH HAIL
07/13/03 DAVIDSON REPORTED BY TRAINED
SPOTTER ON I-24 NEAR
THE DAVIDSON AND
CHEATHAM COUNTY LINE
ROSELocal storm report, Jul 13, 5:40 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0540 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0527 PM COLUMBIA TN 0.75 IN HAIL
07/13/03 MAURY REPORTED BY VOLUNTEER
FIREMAN
ROSELocal storm report, Jul 13, 5:53 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
553 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
500 PM WHITES CREEK TN WIND DAMAGE
07/13/03 DAVIDSON TREES DOWN REPORTED
BY EMA
ROSESpecial weather statement, Jul 13, 6:00 PM CDT, 48 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-140100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 600 PM CDT SUN JUL 13 2003 ...SEVERE THUNDERSTORM WATCH FOR A PORTION OF THE CUMBERLAND PLATEAU REGION UNTIL 8 PM CDT... ...SEVERE THUNDERSTORM WATCH FOR SOUTH MIDDLE TENNESSEE UNTIL 11 PM CDT... THE NEW SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR SOUTH MIDDLE TENNESSEE. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: BEDFORD...FILES...LAWRENCE...LEWIS...MARSHALL...MAURY...PERRY...AND WAYNE COUNTIES. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE IN SOUTHERN MIDDLE TENNESSEE THIS EVENING. THERE IS ALSO A RISK FOR SEVERE THUNDERSTORMS THE CUMBERLAND PLATEAU REGION. THE SEVERE THUNDERSTORMS WILL LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST TO SOUTHEAST AT 20 MPH. 04
Special weather statement, Jul 13, 6:00 PM CDT, 48 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-140100- SPECIAL WEATHER STATEMENT...CORRECED A WATCH EXPIRATION TIME NATIONAL WEATHER SERVICE NASHVILLE TN 600 PM CDT SUN JUL 13 2003 ...SEVERE THUNDERSTORM WATCH FOR A PORTION OF THE CUMBERLAND PLATEAU REGION UNTIL 8 PM CDT... ...SEVERE THUNDERSTORM WATCH FOR SOUTH MIDDLE TENNESSEE UNTIL 10 PM CDT... THE NEW SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR SOUTH MIDDLE TENNESSEE. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: BEDFORD...FILES...LAWRENCE...LEWIS...MARSHALL...MAURY...PERRY...AND WAYNE COUNTIES. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE IN SOUTHERN MIDDLE TENNESSEE THIS EVENING. THERE IS ALSO A RISK FOR SEVERE THUNDERSTORMS THE CUMBERLAND PLATEAU REGION. THE SEVERE THUNDERSTORMS WILL LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST TO SOUTHEAST AT 20 MPH. 04
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 34 min |
| Jul 12, 9:09 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 31 min |
| Jul 12, 9:40 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 30 min |
| Jul 12, 9:44 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Williamson | 46 min |
| Jul 12, 10:19 PM CDT | Flash Flood Warning | OHX | Maury | 3 hr |
| Jul 12, 10:51 PM CDT | Flash Flood Warning | OHX | Marshall | 3 hr |
| Jul 12, 11:36 PM CDT | Flash Flood Warning | OHX | Hickman | 3 hr |
| Jul 13, 10:59 AM CDT | Severe Thunderstorm Warning | OHX | Fentress | 31 min |
| Jul 13, 11:37 AM CDT | Severe Thunderstorm Warning | OHX | Fentress | 38 min |
| Jul 13, 12:03 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Pickett | 27 min |
| Jul 13, 1:00 PM CDT | Flash Flood Warning | OHX | Sumner | 2 hr |
| Jul 13, 2:07 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 23 min |
| Jul 13, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 34 min |
| Jul 13, 2:21 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 39 min |
| Jul 13, 2:27 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 33 min |
| Jul 13, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 48 min |
| Jul 13, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 32 min |
| Jul 13, 3:07 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 23 min |
| Jul 13, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 51 min |
| Jul 13, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 49 min |
| Jul 13, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford | 45 min |
| Jul 13, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 31 min |
| Jul 13, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 46 min |
| Jul 13, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 36 min |
| Jul 13, 4:14 PM CDT | Tornado Warning | OHX | Grundy, Warren | 31 min |
| Jul 13, 4:20 PM CDT | Tornado Warning | OHX | Coffee, Grundy, Warren | 25 min |
| Jul 13, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 40 min |
| Jul 13, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Jul 13, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Grundy | 15 min |
| Jul 13, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 36 min |
| Jul 13, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Maury | 34 min |
| Jul 13, 5:16 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 44 min |
| Jul 13, 5:42 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 43 min |
| Jul 13, 5:57 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 33 min |
| Jul 13, 5:59 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 31 min |
| Jul 13, 6:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.